MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTA5-35-80-8-2.0
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a left upper extremity fistulogram with possible intervention procedure, the advance 35 lp low profile balloon catheter burst when it was inflated to burst pressure, 11 atmospheres (atm) over an 0.35 wire.Upon removing the complaint device over the wire, the balloon fractured.The patient did not retain any balloon fragments, as it was removed in it's entirety with the sheath.Manual pressure was held and vascular access was obtained again.The procedure continued with a new balloon device, wire and sheath.The procedure was completed successfully.According to the initial reporter, the patient did not require any additional procedures as a result of this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the catheter portion was separated into three pieces.Additionally, the proximal balloon section ruptured radially and longitudinally.The distal balloon section ruptured radially.2.1 cm of accordion damage was observed on the middle segment of the device, and the middle segment and distal segment have wire guide through the lumen.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.(b)(4).
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7503193
Report Number1820334-2018-01300
Device Sequence Number1813746
Product Code DQY
UDI-Device Identifier10827002523583
UDI-Public(01)10827002523583(17)200915(10)8220595
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTA5-35-80-8-2.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/26/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.035 WIRE
Patient Age75 YR
Patient Weight79